Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Jan 27, 2008, 4:33 AM PST for Kern County, California. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 4:33 AM PST (12:33 UTC)
- Expired
- Jan 27, 2008, 6:30 AM PST
- In force
- 117 min
- Issued by
- NWS Hanford, CA
- Area
- Whole counties
- Flood severity
- None
County Kern County, CA
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 0.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KHNX 271240 CCA FFWHNX CAC029-271430- /O.NEW.KHNX.FF.W.0002.080127T1233Z-080127T1430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 433 AM PST SUN JAN 27 2008 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA... * UNTIL 630 AM PST * AT 432 AM PST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OVER THE WARNED AREA. MUD AND DEBRIS SLIDES HAVE BEEN REPORTED ALONG THE FRAZIER MOUNTAIN PARK ROAD. THE GROUND REMAINS SATURATED FROM THE RECENT RAIN...AND MUD AND DEBRIS FLOWS ARE POSSIBLE ON OTHER ROADS IN THE FRAZIER PARK AND CUDDY VALLEY AREAS. DRIVERS IN THE WESTERN TEHACHAPI MOUNTAINS SHOULD BE ALERT FOR ROAD CLOSURES DUE TO MUD AND DEBRIS FLOWS. ROAD FLOODING ALSO IS POSSIBLE. EXERCISE CAUTION AND DO NOT ATTEMPT TO CROSS ROADS COVERED BY WATER OR MUD. $$ LAT...LON 3501 11942 3498 11903 3484 11891 3488 11930 TIME...MOT...LOC 1233Z 180DEG 0KT 3498 11923 $$ SANGER WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 27, 3:56 AM PST, 37 minutes earlier.
Area forecast discussion, Jan 27, 3:56 AM PST, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 356 AM PST SUN JAN 27 2008 .UPDATE...THE KERN COUNTY FIRE DEPARTMENT REPORTED THAT PORTIONS OF THE GARLOCK ROAD IN THE EASTERN KERN COUNTY DESERT HAVE BEEN WASHED OUT. HAVE ISSUED AN URBAN AND SMALL STREAM FLOOD ADVISORY FOR THE KERN DESERTS UNTIL 17Z THIS MORNING. && .DISCUSSION...THE UPPER-LEVEL LOW SOUTHWEST OF POINT CONCEPTION CONTINUES TO SPIN A MOIST SUBTROPICAL AIRMASS INTO THE KERN COUNTY MOUNTAINS FROM THE SOUTH. OROGRAPHIC LIFT OF THIS WARM MOIST AIR OVER THE SOUTH SLOPES OF THE TEHACHAPI MOUNTAINS HAS TRIGGERED LOCALLY HEAVY RAIN OVER THE FRAZIER PARK-CUDDY VALLEY AREAS WHERE OVER 1.50 INCH OF RAIN ALREADY HAS FALLEN. MESO-WEST OBSERVATIONS SHOW THE SNOW LEVEL TO BE AROUND 6000 FEET...SO THE PRECIPITATION IS FALLING AS ALMOST COMPLETELY RAIN ON THE LOCALLY HEAVY SNOWPACK. THIS HAS RAISED THE POTENTIAL FOR FLASH FLOODING IN THE TEHACHAPI MOUNTAINS...ESPECIALLY THE WESTERN SECTIONS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE KERN COUNTY MOUNTAINS THROUGH 18Z SUNDAY. THE SECOND PROBLEM THIS MORNING IS THE STRONG DOWNSLOPE WINDS THAT HAVE DEVELOPED OVER THE SOUTH END OF THE SAN JOAQUIN VALLEY AS WINDS ARE FUNNELED THROUGH THE TEJON AND TEHACHAPI PASSES. THE CALIFORNIA HIGHWAY PATROL EARLY THIS MORNING REPORTED SUSTAINED WINDS CONTINUING AT 68 MPH AT THE BASE OF THE GRAPEVINE...AND MEADOWS FIELD HAD A GUST TO 43 KTS AT 0437Z. THE 00Z GFS AND 06Z NAM FORECAST THE SURFACE PRESSURE GRADIENTS TO BEGIN RELAXING BETWEEN 12-15Z THIS MORNING...BUT TO ERR ON THE SIDE OF CAUTION HAVE EXTENDED THE HIGH WIND WARNING FOR THE SOUTH END OF THE SAN JOAQUIN VALLEY THROUGH 18Z THIS MORNING...MAINLY FOR LOCAL STRONG GUSTS CONTINUING ON HIGHWAY 99 AND INTERSTATE 5 SOUTH OF BAKERSFIELD. ADIABATIC WARMING AND DRYING OF THE STRONG WINDS HAVE ADDED TO THE RAIN SHADOW EFFECT OVER MAINLY THE SOUTHERN SAN JOAQUIN VALLEY. HAVE LOWERED POPS FOR THE SOUTHERN SAN JOAQUIN VALLEY TO CHANCE FOR TODAY...AND THE CENTRAL VALLEY TO LIKELY. HAVE LEFT THE MOUNTAINS AND DESERTS AT CATEGORICAL. THE NEXT PROBLEM FOR THIS MORNING IS THE THREAT OF THUNDERSTORMS TODAY. SPC HAS THE SOUTHERN HALF OF THE HANFORD WARNING/FORECAST AREA IN A GENERAL RISK FOR THUNDERSTORMS...WITH A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR THE SOUTHWEST CORNER OF KERN COUNTY... INCLUDING TAFT...MARICOPA AND FRAZIER PARK. THE 06Z NAM-12 HAS SURFACE COMPUTED CAPES OF 400 JOULES/KG ALONG THE KERN/LOS ANGELES COUNTY LINE NEAR FRAZIER PARK...AND AROUND 500 JOULES/KG OVER THE SOUTHERN SAN JOAQUIN VALLEY NEAR TULARE AND CORCORAN. SURFACE COMPUTED LIFTED INDEXES REACH -2.8 OVER SOUTHWESTERN TULARE COUNTY AT 00Z MONDAY...AND 500-MB TEMPERATURES DROP TO -27C OVER MUCH OF TULARE COUNTY...AND ARE BELOW -25C OVER THE REMAINDER OF THE SOUTH VALLEY. HAVE CONTINUED THE MENTION OF ISOLATED THUNDERSTORMS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY FOR THIS AFTERNOON... AND HAVE EXPANDED THUNDERSTORM MENTION TO INCLUDE THE SOUTHERN SIERRA NEVADA FOOTHILLS...AND THE KERN COUNTY MOUNTAINS AND DESERTS. AFTERNOON CONVECTION OVER THE VALLEY HAS A TENDENCY TO CONTINUE BEYOND SUNSET AS THE ENERGY RELEASED GOES INTO TRIGGERING NEW THUNDERSTORMS. THUS HAVE EXTENDED MENTION OF ISOLATED THUNDERSTORMS THROUGH THIS EVENING. THE MODELS FORECAST THE LOW TO APPROACH THE COAST THIS AFTERNOON AND OPEN INTO A WAVE THAT MOVES ACROSS CENTRAL CALIFORNIA TONIGHT WITH THE MAIN UPPER-LEVEL TROUGH REMAINING NORTH OF THE HANFORD WARNING/ FORECAST AREA. THE TROUGH MOVES THROUGH THE REGION MONDAY AS THE NEXT SYSTEM BEGINS DROPPING OUT OF THE GULF OF ALASKA. THIS NEXT SYSTEM IS FORECAST TO MOVE THROUGH THE REGION TUESDAY NIGHT AND WEDNESDAY FOR ANOTHER CHANCE OF RAIN AND MOUNTAIN SNOW. YET ANOTHER UPPER-LEVEL TROUGH REACHES CENTRAL CALIFORNIA SATURDAY FOR THE THREAT OF MORE PRECIPITATION. && .AVIATION...WIDESPREAD MVFR CONDITIONS IN SHOWERS WITH LOCAL IFR IN HEAVY PRECIPITATION THROUGH 12Z MONDAY MORNING. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION LATE SUNDAY AFTERNOON AND EARLY EVENING. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL MIDNIGHT PST TONIGHT FOR THE SOUTHERN SIERRA NEVADA...FROM YOSEMITE TO THE KERN COUNTY LINE /CAZ096-097/. FLASH FLOOD WATCH UNTIL 10 AM PST THIS MORNING FOR THE KERN COUNTY MOUNTAINS /CAZ095/. HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR THE SOUTH END OF THE SAN JOAQUIN VALLEY /CAZ091-092/. URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 9 AM THIS MORNING FOR THE KERN COUNTY DESERTS /CAC029/. && SANGER/MOLINA WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 27, 4:18 AM PST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 418 AM PST SUN JAN 27 2008 CAZ089-090-281200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- 418 AM PST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL SAN JOAQUIN VALLEY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. ANY THUNDERSTORM ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE HAIL...GUSTY WINDS...LIGHTNING AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER.GOV/HANFORD CAZ091-092-281200- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 418 AM PST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SAN JOAQUIN VALLEY. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL 10 AM PST THIS MORNING. PLEASE REFER TO THE LATEST WEATHER MESSAGE ISSUED BY THE NATIONAL WEATHER SERVICE IN HANFORD AT /WWUS76 KHNX/ OR /SFONPWHNX/ FOR DETAILS. AFTER 10 AM...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER.GOV/HANFORD CAZ095-281200- KERN COUNTY MOUNTAINS- 418 AM PST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. PLEASE REFER TO THE LATEST FLOOD WATCH STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD AT /WGUS66 KHNX/ OR /SFOFFAHNX/ FOR DETAILS. AFTER 10 AM...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER.GOV/HANFORD CAZ096-097-281200- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 418 AM PST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD AT /WWUS46 KHNX/ OR /SFOWSWHNX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER.GOV/HANFORD CAZ098-099-281200- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 418 AM PST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERTS. .DAY ONE...TODAY AND TONIGHT A URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL 9 AM HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PLEASE REFER TO THE LATEST FLOOD STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD /WGUS86 KHNX/ OR SFOFLSHNX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. SPOTTER ACTIVATION WILL NOT BE NEEDED. MORSE WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 5:37 PM PST | Flash Flood Watch | HNX | 24 hr | |
| Jan 26, 9:30 PM PST | High Wind Warning | HNX | 10 hr | |
| Jan 27, 4:33 AM PST | Flash Flood Warning | HNX | Kern | 117 min |
| Jan 27, 10:13 AM PST | Wind Advisory | HNX | 7 hr | |
| Jan 27, 12:05 PM PST | Severe Thunderstorm Warning | HNX | Fresno, Kings, Tulare | 25 min |
| Jan 27, 12:26 PM PST | Severe Thunderstorm Warning | HNX | Fresno, Tulare | 34 min |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.